When you have allergies, your immune system triggers a response. Histamines are released, which results in allergy symptoms. Various over-the-counter medications can help relieve symptoms, but many produce undesirable side effects. According to Family Doctor, first-generation OTC antihistamines are likely to cause grogginess and dry mouth, unlike second-generation antihistamines. First-generation antihistamines include benadryl, Tavist and Dimetapp.
Other People Are Reading
Claritin is approved by the U.S. Food and Drug administration for OTC use, as indicated by Claritin's website. Claritin has been available for OTC use since 2002. The antihistamine is safe for use and has a nondrowsy formula. The packaging contains no warnings or precautions against the use of operating machinery while using this medication. Claritin treats seasonal allergic rhinitis, the symptoms of which include sneezing, runny nose, sore throat, watery eyes, postnasal drip and other allergy symptoms.
The Loratadine brand has been rated well by Consumer Reports. Loratadine is the same active ingredient used in Claritin, but is available at lower costs. Loratadine comes in syrup form, immediate-acting tablets or extended-release tablets. Loratadine treats allergies to pollen, dust, hives and other allergy symptoms. Loratadine has also been available since 2002 for OTC use.
Zyrtec provides long-term relief if you suffer from seasonal allergies. The drug became available for OTC use in 2008. Zyrtec comes in tablets, syrups, chewables and liquid gels. Zyrtec is used to treat seasonal allergies, mould and dust, and hives. Zyrtec contains cetirizine, a nonsedating antihistamine.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for